View Full Version : 2nd week on Lexapro & Vyvanse


ralnajjar
12-29-09, 01:51 PM
This is almost my second week on lexapro added to Vyvanse.
I'm still not able to sleep well even sometimes with Advil pm
depression and Anxiety is way less. but my motivation is down and dont feel like studying or improve myself and do any work
Vyvanse works only for 4-5 hours at most. my energy level still low even that i been taking multivitamins every morning.
( 50MG Vyvanse, 10MG Lexapro)

what should I do? does Lexapro take long for my body to get used to it and see the affects?

irony
01-06-10, 07:36 PM
ask your doctor if you can crank up the vyvanse?

I found that lexapro weakened the effects of adderall a bit, and I had to take about 1.5x as much adderall compared with not taking the lexapro.

But that was me. Everyone seems to react a bit differently.

The Absent Mind
01-07-10, 03:05 AM
Hi, I take both Lexapro and Vyvanse too. I have been taking Lexapro for almost a year and the Vyvanse for several months ( 5 or 6 I think) as well. I take 70mg of the Vyvanse in the morning (six-ish AM) when I wake up and 20mg of the Lexapro at noon when I eat lunch.

I have figured out a couple of things about Vyvanse through trial and error. I had much the same problem that you describe... the Vyvanse seemed to only last about 4-5 hours. The thing is, it actually lasted much longer... it is what I did that made me feel otherwise.

I have found that if all you are doing is sitting there, the initial effect of the Vyvanse will wear in 4-5 hours... It takes MOVING AROUND to be able to tell that the Vyvanse is actually still working. I have titrated my dose from 30mg all the way to 80 mg over several months with the doctor's permission and have found that the moving around bit is true with EVERY DOSE EVENTUALLY.

If the dose in continually raised every week or two, the 'initial effect' can be maintained, but raising the dose every week is not sustainable and therefore not a viable option. Once I figured out the moving around thing I found that I could go back down to the single dose (as 80 mg takes TWO 40 mg pills because a single pill only goes to 70mg).

I had to lower the dose anyway because the Patient Assistance Program only covers thirty pills a month and I didn't fancy paying $350 a month for 60 pills a month when I could get thirty 70mg pills for free. To sum it up, one needs to move around to get the 'blood moving' as it were to prolong the effect. The thing is, if you spend all day doing school work, and MUST sit most of the day you are kind of screwed, lol.

I also take a strong B supplement as well as fish oil at noon when I take the Lexapro, which probably helps somewhat too. I am telling you all this because I was plagued by the exact problem that you are describing for months.

I tried all the other meds including Adderall in an effort to 'fix' this problem, and the Vyvanse is by far the best once one understands how it works.

I have been considering, for some time now, some possible ways to make the effect last while sitting for long periods because *that* initial effect is by far the most beneficial as far as effectiveness in treating the ADHD. To have that same effect last for the majority of the day would be the best solution I think.

I have not tried anything yet though--I plan to discuss this with my p-doc next time I see him. I am hoping that anyone else having similar issues can get some relief with these words. Good luck!